Whittaker supports for representations of reductive groups
[Supports de Whittaker pour les représentations des groupes réductifs]
Annales de l'Institut Fourier, Tome 71 (2021) no. 1, pp. 239-286.

Soit F le corps , ou une extension finie de p , et soit G une extension centrale finie du groupe des F-points d’un groupe réductif fini sur F. Soit aussi π une representation lisse de G (Fréchet à croissance modérée dans le cas F=). Pour chaque orbite nilpotente 𝒪, on considère un certain quotient de Whittaker π 𝒪 de π. Nous définissons le support de Whittaker WS(π) comme étant l’ensemble des 𝒪 maximales parmi celles pour lesquelles π 𝒪 0.

Dans cet article, nous prouvons que toutes les 𝒪WS(π) sont des orbites nilpotentes quasi-admissibles, généralisant les résultats de Mœglin et de Jiang–Liu–Savin. Si F est p-adique et π est quasi-cuspidale, alors nous montrons que toutes les 𝒪WS(π) sont F-distinguées, c’est-à-dire qu’elles ne rencontrent l’algèbre de Lie d’aucun sous-groupe de Levi de G défini sur F.

Nous donnons aussi une adaptation de nos méthodes aux représentations automorphes, généralisant ainsi des résultats de Ginzburg–Rallis–Soudry, Shen et Cai, et confirmant certaines conjectures de Ginzburg.

Nos méthodes combinent celles des auteurs susmentionnés et de nos propres travaux antérieurs.

Let F be either or a finite extension of p , and let G be a finite central extension of the group of F-points of a reductive group defined over F. Also let π be a smooth representation of G (Fréchet of moderate growth if F=). For each nilpotent orbit 𝒪 we consider a certain Whittaker quotient π 𝒪 of π. We define the Whittaker support WS(π) to be the set of maximal 𝒪 among those for which π 𝒪 0.

In this paper we prove that all 𝒪WS(π) are quasi-admissible nilpotent orbits, generalizing results of Mœglin and Jiang–Liu–Savin. If F is p-adic and π is quasi-cuspidal then we show that all 𝒪WS(π) are F-distinguished, i.e. do not intersect the Lie algebra of any proper Levi subgroup of G defined over F.

We also give an adaptation of our argument to automorphic representations, generalizing results of Ginzburg–Rallis–Soudry, Shen, and Cai, and confirming some conjectures of Ginzburg.

Our methods are a synergy of the methods of the above-mentioned authors, and of our own earlier work.

Reçu le :
Révisé le :
Accepté le :
Publié le :
DOI : https://doi.org/10.5802/aif.3372
Classification : 20G05,  20G20,  20G25,  20G30,  20G35,  22E27,  22E46,  22E50,  22E55,  17B08
Mots clés : coefficient de Fourier, front d’onde, représentation oscillateur, groupe de Heisenberg, groupe métaplectique, orbite admissible, orbite distinguée, représentation cuspidale, forme automorphe
@article{AIF_2021__71_1_239_0,
     author = {Gomez, Raul and Gourevitch, Dmitry and Sahi, Siddhartha},
     title = {Whittaker supports for representations of reductive groups},
     journal = {Annales de l'Institut Fourier},
     pages = {239--286},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     volume = {71},
     number = {1},
     year = {2021},
     doi = {10.5802/aif.3372},
     language = {en},
     url = {https://aif.centre-mersenne.org/articles/10.5802/aif.3372/}
}
Gomez, Raul; Gourevitch, Dmitry; Sahi, Siddhartha. Whittaker supports for representations of reductive groups. Annales de l'Institut Fourier, Tome 71 (2021) no. 1, pp. 239-286. doi : 10.5802/aif.3372. https://aif.centre-mersenne.org/articles/10.5802/aif.3372/

[1] Ahlén, Olof; Gustafsson, Henrik P. A.; Kleinschmidt, Axel; Liu, Baiying; Persson, Daniel Fourier coefficients attached to small automorphic representations of SL n (𝔸), J. Number Theory, Volume 192 (2018), pp. 80-142 | Article | MR 3841547 | Zbl 1443.11079

[2] Aizenbud, Avraham; Gourevitch, Dmitry Schwartz functions on Nash Manifolds, Int. Math. Res. Not., Volume 2008 (2008) no. 5, rnm155, 37 pages | Article | MR 2418286 | Zbl 1161.58002

[3] Aizenbud, Avraham; Gourevitch, Dmitry Generalized Harish–Chandra descent, Gelfand pairs and an Archimedean analog of Jacquet–Rallis’s Theorem, Duke Math. J., Volume 149 (2009) no. 3, pp. 509-567 | MR 2553879 | Zbl 1221.22018

[4] Barbasch, Dan M.; Vogan, David A. Primitive ideals and orbital integrals in complex classical groups, Math. Ann., Volume 259 (1982), pp. 153-199 | Article | MR 656661 | Zbl 0489.22010

[5] Barbasch, Dan M.; Vogan, David A. Primitive ideals and orbital integrals in complex exceptional groups, J. Algebra, Volume 80 (1983), pp. 350-382 | Article | MR 691809 | Zbl 0513.22009

[6] Bernshteĭn, Joseph; Zelevinskiĭ, Andreĭ V. Representations Of The Group GL(N, F), Where F Is A Non-Archimedean Local Field, Usp. Mat. Nauk, Volume 31 (1976) no. 3, pp. 5-70 | Zbl 0348.43007

[7] Bourbaki, Nicolas Éléments de mathématique. Fasc. XXXVIII : Groupes et algèbres de Lie. Chapitre VII : Sous-algèbres de Cartan, éléments réguliers. Chapitre VIII : Algèbres de Lie semi-simples déployées, Actualités Scientifiques et Industrielles, 1364, Hermann, 1975, 271 pages | Zbl 0329.17002

[8] Cai, Yuanqing Fourier Coefficients for Degenerate Eisenstein Series and the Descending Decomposition, Manuscr. Math., Volume 156 (2018) no. 3-4, pp. 469-501 | MR 3811799 | Zbl 1390.05242

[9] Du Cloux, Fokko Sur les représentations différentiables des groupes de Lie algébriques, Ann. Sci. Éc. Norm. Supér., Volume 24 (1991) no. 3, pp. 257-318 | Article | Numdam | MR 1100992 | Zbl 0748.22006

[10] Collingwood, David H.; McGovern, William M. Nilpotent orbits in semisimple Lie algebras, Van Nostrand Reinhold Mathematics Series, Van Nostrand Reinhold Co., 1993, xiv+186 pages | Zbl 0972.17008

[11] Dixmier, Jacques Quelques propriétés des groupes abéliens localement compacts, Bull. Sci. Math. II. Sér., Volume 81 (1957), pp. 38-48 | Zbl 0083.02301

[12] Duflo, Michel Construction de représentations unitaires d’un groupe de Lie, Harmonic Analysis and Group Representations, CIME Foundation; Birkhäuser, 1982, pp. 129-222

[13] Fang, Yingjue; Sun, Binyong Chevalley’s theorem for affine Nash groups, J. Lie Theory, Volume 26 (2016) no. 2, pp. 359-369 | MR 3417410 | Zbl 1345.22005

[14] Fleig, Philipp; Gustafsson, Henrik P. A.; Kleinschmidt, Axel; Persson, Daniel Eisenstein series and automorphic representations. With applications in string theory, Cambridge Studies in Advanced Mathematics, 176, Cambridge University Press, 2018 | Zbl 1435.11001

[15] Ginzburg, David Certain conjectures relating unipotent orbits to automorphic representations, Isr. J. Math., Volume 151 (2006), pp. 323-355 | Article | MR 2214128 | Zbl 1128.11028

[16] Ginzburg, David Towards a classification of global integral constructions and functorial liftings using the small representations method, Adv. Math., Volume 254 (2014), pp. 157-186 | Article | MR 3161096 | Zbl 1286.11082

[17] Ginzburg, David; Rallis, Stephen; Soudry, David On a correspondence between cuspidal representations of GL 2n and Sp ˜ 2n , J. Am. Math. Soc., Volume 12 (1999) no. 3, pp. 849-907 | Article | MR 1671452 | Zbl 0928.11027

[18] Ginzburg, David; Rallis, Stephen; Soudry, David On Fourier coefficients of automorphic forms of symplectic groups, Manuscr. Math., Volume 111 (2003), pp. 1-16 | Article | MR 1981592

[19] Ginzburg, David; Rallis, Stephen; Soudry, David The descent map from automorphic representations of GL(n) to classical groups, World Scientific, 2011, ix+339 pages | Article | Zbl 1233.11056

[20] Gomez, Raul; Gourevitch, Dmitry; Sahi, Siddharta Generalized and degenerate Whittaker models, Compos. Math., Volume 153 (2017) no. 2, pp. 223-256 | Article | MR 3705224 | Zbl 1384.20039

[21] Gourevitch, Dmitry; Gustafsson, Henrik P. A.; Kleinschmidt, Axel; Persson, Daniel; Sahi, Siddharta A reduction principle for Fourier coefficients of automorphic forms (2018) (https://arxiv.org/abs/1811.05966)

[22] Gourevitch, Dmitry; Gustafsson, Henrik P. A.; Kleinschmidt, Axel; Persson, Daniel; Sahi, Siddharta Fourier coefficients of minimal and next-to-minimal automorphic representations of simply-laced groups (2019) (https://arxiv.org/abs/1908.08296)

[23] Gourevitch, Dmitry; Gustafsson, Henrik P. A.; Kleinschmidt, Axel; Persson, Daniel; Sahi, Siddharta Eulerianity of Fourier coefficients of automorphic forms (2020) (https://arxiv.org/abs/2004.14244)

[24] Gourevitch, Dmitry; Sahi, Siddharta Generalized and degenerate Whittaker quotients and Fourier coefficients, Representations of reductive groups (Proceedings of Symposia in Pure Mathematics), Volume 101, American Mathematical Society, 2019, pp. 133-154 | Article | MR 3930016

[25] Green, Michael B.; Miller, Stephen D.; Vanhove, Pierre Small representations, string instantons, and Fourier modes of Eisenstein series, J. Number Theory, Volume 146 (2015), pp. 187-309 | Article | MR 3267116 | Zbl 1366.11098

[26] Harris, Benjamin Tempered representations and nilpotent orbits, Represent. Theory, Volume 16 (2012), pp. 610-619 | Article | MR 3001468 | Zbl 1302.22008

[27] Hundley, Joseph; Sayag, Eitan Descent Construction for GSpin Groups, Memoirs of the American Mathematical Society, 243, American Mathematical Society, 2016 no. 1148 | MR 3517154 | Zbl 1407.11068

[28] Ikeda, Tamotsu On the lifting of elliptic cusp forms to Siegel cusp forms of degree 2n, Ann. Math., Volume 154 (2001) no. 3, pp. 641-681 | Article | MR 1884618 | Zbl 0998.11023

[29] Jiang, Dihua Periods of automorphic forms, Proceedings of the International Conference on Complex Geometry and Related Fields (Shangai, China, 2004) (Studies in Advanced Mathematics), Volume 39 (2007), pp. 125-148 | MR 2338623 | Zbl 1161.11009

[30] Jiang, Dihua; Liu, Baiying Fourier coefficients and cuspidal spectrum for symplectic groups, Geometric Aspects of the Trace Formula (Simons Symposia) (2018), pp. 211-244 | Article | Zbl 1453.11062

[31] Jiang, Dihua; Liu, Baiying; Savin, Gordan Raising nilpotent orbits in wave-front sets, Represent. Theory, Volume 20 (2016), pp. 419-450 | Article | MR 3564676 | Zbl 1417.11087

[32] Kawanaka, Noriaki Generalized Gelfand–Graev representations and Ennola duality, Algebraic groups and related topics (Kyoto/Nagoya, 1983) (Advanced Studies in Pure Mathematics), Volume 6, North-Holland, 1985, pp. 175-206 | Article | MR 803335 | Zbl 0573.20038

[33] Kazhdan, David Some applications of the Weil representation, J. Anal. Math., Volume 32 (1977), pp. 235-248 | Article | MR 492089 | Zbl 0445.22018

[34] Kostant, Bertram The Principal Three-Dimensional Subgroup and the Betti Numbers of a Complex Simple Lie Group, Am. J. Math., Volume 81 (1959) no. 4, pp. 973-1032 | Article | MR 114875 | Zbl 0099.25603

[35] Kostant, Bertram On Whittaker vectors and representation theory, Invent. Math., Volume 48 (1978), pp. 101-184 | Article | MR 507800 | Zbl 0405.22013

[36] Li, Jian-Shu Non-existence of singular cusp forms, Compositio Math., Volume 83 (1992) no. 1, pp. 43-51 | Numdam | Zbl 0768.11017

[37] Loke, Hung Yean; Savin, Gordan On minimal representations of Chevalley groups of type D n , E n and G 2 , Math. Ann., Volume 340 (2008) no. 1, pp. 195-208 | Article

[38] Maktouf, Khemais; Torasso, Pierre Restriction de la représentation de Weil à un sous-groupe compact maximal, J. Math. Soc. Japan, Volume 68 (2016) no. 1, pp. 245-293 | Article | Zbl 1341.22015

[39] Matumoto, Hisayosi Whittaker vectors and associated varieties, Invent. Math., Volume 89 (1987), pp. 219-224 | Article | MR 892192 | Zbl 0633.17006

[40] Miller, Stephen D.; Sahi, Siddharta Fourier coefficients of automorphic forms, character variety orbits, and small representations, J. Number Theory, Volume 132 (2012) no. 12, pp. 3070-3108 | Article | MR 2965210 | Zbl 1272.11062

[41] Mœglin, Colette Front d’onde des représentations des groupes classiques p-adiques, Am. J. Math., Volume 118 (1996) no. 6, pp. 1313-1346 | Article | Zbl 0864.22007

[42] Mœglin, Colette; Waldspurger, Jean-Loup Modeles de Whittaker dégénérés pour des groupes p-adiques, Math. Z., Volume 196 (1987) no. 3, pp. 427-452 | Article | MR 913667 | Zbl 0612.22008

[43] Mœglin, Colette; Waldspurger, Jean-Loup Spectral decomposition and Eisenstein series. Une paraphrase de l’Écriture [A paraphrase of Scripture], Cambridge Tracts in Mathematics, 113, Cambridge University Press, 1995, xxviii+338 pages (translated from the French by Leila Schneps) | Zbl 0794.11022

[44] Nevins, Monica Admissible nilpotent coadjoint orbits of p-adic reductive Lie groups, Represent. Theory, Volume 3 (1999), pp. 105-126 | Article | MR 1698202 | Zbl 0940.22014

[45] Nevins, Monica Admissible nilpotent orbits of real and p-adic split exceptional groups, Represent. Theory, Volume 6 (2002), pp. 160-189 | Article | MR 1915090 | Zbl 1042.20039

[46] Nevins, Monica On nilpotent orbits of SL n and Sp 2n over a local non-Archimedean field, Algebr. Represent. Theory, Volume 14 (2011) no. 1, pp. 161-190 | Article | MR 2763298 | Zbl 1226.22022

[47] Noël, Alfred G. Classification of admissible nilpotent orbits in simple exceptional real Lie algebras of inner type, Represent. Theory, Volume 5 (2001), pp. 455-493 | Article | MR 1870598 | Zbl 1005.17006

[48] Noël, Alfred G. Classification of admissible nilpotent orbits in simple real Lie algebras E 6(6) and E 6(26) , Represent. Theory, Volume 5 (2001), pp. 494-502 | Article | MR 1870599 | Zbl 1005.17005

[49] Novodvorskiĭ, Mark E.; Pjateckiĭ-Shapiro, Ilya Generalized Bessel models for a symplectic group of rank 2, Math. USSR, Sb., Volume 19 (1973) no. 2, pp. 243-255 | Article

[50] Ohta, Tayuka Classification of admissible nilpotent orbits in the classical real Lie algebras, J. Algebra, Volume 136 (1991) no. 2, pp. 290-333 | Article | MR 1089302

[51] Popov, Vladimir L.; Tevelev, Evgueni A. Self-dual Projective Algebraic Varieties Associated With Symmetric Spaces, Algebraic Transformation Groups and Algebraic Varieties (Encyclopaedia of Mathematical Sciences), Volume 132, Springer, 2004 | Article | MR 2090673 | Zbl 1093.14072

[52] Rossmann, Wulf Picard–Lefschetz theory and characters of a semisimple Lie group, Invent. Math., Volume 121 (1995) no. 3, pp. 579-611 | Article | MR 1353309 | Zbl 0851.22013

[53] Shalika, Joseph A. The multiplicity one theorem for GL n , Ann. Math., Volume 100 (1974), pp. 171-193 | Article | MR 348047

[54] Shen, Xin Top Fourier Coefficients for Cuspidal Representations of Symplectic Groups, Int. Math. Res. Not., Volume 2017 (2017) no. 10, pp. 2909-2947 | Article | MR 3658128 | Zbl 1405.11048

[55] Sun, Binyong Almost linear Nash groups, Chin. Ann. Math., Ser. B, Volume 36 (2015) no. 3, pp. 355-400 | MR 3341164 | Zbl 1322.22009

[56] Trèves, François Topological vector spaces, distributions and kernels, Academic Press Inc., 1967, xvi+624 pages | Zbl 0171.10402

[57] Varma, Sandeep On a result of Mœglin and Waldspurger in residual characteristic 2, Math. Z., Volume 277 (2014) no. 3-4, pp. 1027-1048 | Article | MR 3229979 | Zbl 1294.22016

[58] Vogan, David A. The Unitary Dual of G 2 , Invent. Math., Volume 116 (1994) no. 1-3, pp. 677-791 | Article | MR 1253210 | Zbl 0808.22003

[59] Wallach, Nolan Russell Lie Algebra Cohomology and Holomorphic Continuation of Generalized Jacquet Integrals, Representations of Lie groups, Kyoto, Hiroshima, 1986 (Okamoto, Kiyosato; Oshima, Toshio, eds.) (Advanced Studies in Pure Mathematics), Volume 14, Academic Press Inc., 1988, pp. 123-151 | MR 1039836

[60] Weil, André Sur certains groupes d’opérateurs unitaires, Acta Math., Volume 111 (1964), pp. 143-211 | Article | Zbl 0203.03305

[61] Yamashita, Hiroshi On Whittaker vectors for generalized Gelfand–Graev representations of semisimple Lie groups, J. Math. Kyoto Univ., Volume 26 (1986) no. 2, pp. 263-298 | MR 849220 | Zbl 0613.22002